Thanks Thanks:  11
Likes Likes:  3
Page 1 of 2 12 LastLast
Results 1 to 10 of 15

Thread: Prozac

  1. #1
    Join Date
    Jun 2005
    Location
    Canada
    Posts
    946
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Prozac

    I am quite aware that in the beginning of taking medication the side effects are much greater, but i find them trully not pleasant. I feel completly exhausted like out of breath just sitting down is exhausting today seems worst and head akes like real bad head-akes already that i have them regularly it's not pleasant at all. I am also extremly nautious.. they want me to start eatin properly and more frequently without resulting to bulimia and well the meds i have are just causing me to feel sick all the time. I am hoping this will pass but at the moment it sucks to be so exhausted. and they told me it supposed to aggitate me.. there is no aggitation being felt i can assure you... it's prozac by the way i don't know if it's the right one for me to say the truth so far after 4 days really not liking day 4
    Life is all a perception. Do you see what I see? ...
    The more I fade away, the more they want me to stay...

  2. #2
    Join Date
    Aug 2005
    Posts
    8,978
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Re: prozac

    Ashley,

    in the beginning of taking medication the side effects are much greater
    This is true with Prozac and other SSRI medications because it usually takes about two weeks for the body and brain chemistry to adapt to the new medication. You are correct that the nausea is unpleasant, and you might want to try taking your medication before bed time to see if that helps. In any case the nausea usually goes away for most people after about two weeks.

    You have been very courageous throughout your struggles, so if I could encourage you to work through this period of adapting to your medication, it may help you feel better in a short while.



    You might ask your doctor if there might be something they could recommend to help control the nausea.

  3. #3
    Join Date
    Mar 2004
    Location
    Ottawa, Canada
    Posts
    35,680
    Mentioned
    21 Post(s)
    Tagged
    0 Thread(s)

    Re: Prozac

    Additionally, because of the long half-life of Prozac, it is a good medication if there are concerns about how well you metabolize the drug or if there are concerns about whether you can take it at the same time of day or if you might forget to take a dose at times. Prozac is more forgiving of such variations.

    The headaches should pass within a few days. The exhaustion may be only partly an effect of adapting to the drug; it is probably partly and possibly mainly a function of being physically run down and sleep deprived. I know from your presence on this forum that you have not been sleeping at all well lately.

  4. #4
    Join Date
    Jun 2005
    Location
    Canada
    Posts
    946
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Re: Prozac

    Yeah sleep is an issue, I will give it some time
    Life is all a perception. Do you see what I see? ...
    The more I fade away, the more they want me to stay...

  5. #5
    Join Date
    Aug 2005
    Posts
    8,978
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Re: Prozac

    Ashley,

    sleep is an issue
    Do you mean you are experiencing difficulty to fall asleep, difficulty to remain asleep and wake up very early, or that you are sleepy and drowsy during the day?

  6. #6
    Join Date
    Jun 2005
    Location
    Canada
    Posts
    946
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Re: Prozac

    it's more along the lines no sleep at all. agitation hyperactivity, and unable to fall asleep or to stay asleep or to sleep more than 3 hours.
    Life is all a perception. Do you see what I see? ...
    The more I fade away, the more they want me to stay...

  7. #7
    Join Date
    Aug 2005
    Posts
    8,978
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Re: Prozac

    Have you spoken to your doctor about your difficulty to fall asleep and to remain asleep? Your doctor may be able to recommend and prescribe some excellent sleep medications that are gentle, help you fall asleep normally and to experience good quality sleep, so you wake up rested and refreshed.

    It's worth your while to speak to your doctor about this; if your doctor feels this type of medication is right for you, it could make a positive difference in your recovery.

  8. #8
    Join Date
    Jan 2008
    Location
    the Twin Cities
    Posts
    158
    Mentioned
    7 Post(s)
    Tagged
    0 Thread(s)

    Re: Prozac

    I honestly don't know about this stuff. I've been taking it for...10 days now? And I feel so apathetic and like nothing really matters. I don't know if I want to stay on this cr-p or not. I've not really crazy about being on it.

  9. #9
    Join Date
    Mar 2004
    Location
    Ottawa, Canada
    Posts
    35,680
    Mentioned
    21 Post(s)
    Tagged
    0 Thread(s)

    Re: Prozac

    If you talk to your doctor or pharmacist, both will tell you to give it at least a month.

  10. #10
    Join Date
    Feb 2009
    Posts
    6,446
    Mentioned
    33 Post(s)
    Tagged
    1 Thread(s)

    Re: Prozac

    Quote Originally Posted by Roy H. View Post
    I honestly don't know about this stuff. I've been taking it for...10 days now? And I feel so apathetic and like nothing really matters. I don't know if I want to stay on this cr-p or not. I've not really crazy about being on it.
    It takes a good month to 6 weeks Roy H. for the meds to level out in your system i know it is hard i really do it sucks but if you can just try to continue on with it ok
    Words always stay inside ones soul

Page 1 of 2 12 LastLast

Bookmarks

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

Disclaimer: PsychLinks is not responsible for the content of posts or comments by forum members.

Additional Forum Web Design by PsychLinks
© All rights reserved.